Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 15, 2005, 6:09 PM CDT for Geneva County, Houston County, Alabama. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2005, 6:09 PM CDT (23:09 UTC)
- Expired
- Aug 15, 2005, 6:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Geneva County, AL, Houston County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 6:30 PM CDT | TSTM WND DMG | Wicksburg, AL | POWER OUTAGES IN THE COMMUNITY OF WICKSBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 152310
SVRTAE
ALC061-069-152345-
/O.NEW.KTAE.SV.W.0008.050815T2309Z-050815T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 PM EDT MON AUG 15 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA
WESTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF DOWNTOWN DOTHAN
* UNTIL 645 PM CDT
* AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10
MILES NORTHWEST OF TAYLOR...OR ABOUT 10 MILES EAST OF
DALEVILLE...AND MOVING SOUTHWEST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SLOCOMB BY 620 PM CDT...
HARTFORD BY 625 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND
DANGEROUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3132 8526 3132 8540 3126 8548 3127 8566
3100 8587 3101 8549
$$
38-GODSEY/BLOCK1 follow-up statement
000
WWUS52 KTAE 152328
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
726 PM EDT MON AUG 15 2005
ALC061-069-152345-
/O.CON.KTAE.SV.W.0008.000000T0000Z-050815T2345Z/
GENEVA AL-HOUSTON AL-
726 PM EDT MON AUG 15 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR
WESTERN HOUSTON AND EASTERN GENEVA COUNTIES...
AT 622 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WICKSBURG...OR ABOUT 11 MILES WEST OF DOWNTOWN
DOTHAN...MOVING SOUTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SLOCOMB BY 635 PM CDT...
HARTFORD AND FADETTE BY 640 PM CDT...
9 MILES EAST OF OAK GROVE AND 9 MILES EAST OF THURSTON BY
645 PM CDT...
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3132 8526 3132 8540 3126 8548 3127 8566
3100 8587 3101 8549
$$
38-GODSEY/BLOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:25 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 15, 1:25 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 225 PM EDT MON AUG 15 2005 .SYNOPSIS... LATEST WATER VAPOR IMAGERY SHOWS WEAK UPPER VORT CENTER OVER THE NORTHEAST GULF, MOVING WESTWARD. THIS FEATURE COMBINED WITH A RESIDUAL OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION TO TRIGGER TSTORMS OVER SOUTHEAST ALABAMA AND THE FL PANHANDLE. THIS ACTIVITY HAS PUT A DAMPER ON THE GULF SEA BREEZE FORMATION THIS AFTERNOON, WITH MAINLY ISOLATED TSTORMS EXPECTED TO DEVELOP ELSEWHERE. MUCH DRIER MID/UPPER TROPOSPHERIC AIR IS POISED JUST EAST OF FL, ASSOCIATED WITH THE APPROACHING UPPER HIGH. TEMPS RANGED FROM 93 AT ABY TO 82 AT PFN. VARIABLE WINDS LESS THAN 10 MPH INLAND BECOME WESTERLY OVER THE COASTAL WATERS. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. MODELS ARE CONSISTENT WITH THE WESTWARD EXPANSION OF THE WESTERN ATLANTIC UPPER RIDGE ACROSS THE SOUTHEAST AND GULF OF MEXICO. THE GFS, AND TO A LESSER EXTENT, THE NAM AND NGM DEPICT A LINGERING VORT AXIS WHICH MOVES NORTHWEST ACROSS THE AREA. THUS, THE MAV POPS ARE HIGHER THAN THE MET/FWC POPS. THE OFFSHORE (NORTH-NORTHWEST) 1000-700 MB FLOW TODAY BECOMES WEST-SOUTHWEST TUESDAY, AND WEST ON WEDNESDAY. UNDER THIS FLOW REGIME, THE POP DISTRIBUTION IS 30-40 PERCENT AL/GA ZONES AND 40-50 PERCENT FL ZONES. HOWEVER, WITH THE ADVENT OF THE DRIER AIR ALOFT, HAVE UNDERCUT THESE VALUES SLIGHTLY, WHICH SIDES WITH AN AVERAGE OF THE ENSEMBLE POPS. TEMPS TREND CLOSER TO THE AVERAGE MOS AS WELL. && .LONG TERM...THURSDAY THROUGH MONDAY. THE CENTER OF UPPER RIDGE RETROGRADES FROM THE NORTHEAST GULF OF MEXICO INTO TX BY SUNDAY. THIS WILL ALLOW A TROUGH TO DIG SOUTHEAST INTO THE EASTERN STATES. BELOW NORMAL POPS EARLY IN THE PERIOD WILL TRANSITION TO NORMAL BY THE END OF THE PERIOD. && .MARINE... WEAK SURFACE RIDGE OVER THE NORTHEAST GULF WATERS WILL KEEP WINDS LIGHT AND SEAS LOW, EXCEPT IN THE VICINITY OF TSTORMS. && .FIRE WEATHER...NO HEADLINES. && .AVIATION... FORECAST TEMPO GROUPS ALL TERMINALS THIS AFTERNOON DUE TO TSRA, A BIT LATER FOR THE AL/GA SITES BASED ON WHAT TRANSPIRED YESTERDAY. NOT EXPECTING A BIG DECREASE IN VSBYS TUESDAY MORNING. VLD, HOWEVER, MAY BE CLOSE TO MVFR BRIEFLY AROUND SUNRISE, SIMILAR TO THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 94 74 94/ 30 40 20 40 PANAMA CITY 77 91 78 92/ 30 40 20 30 DOTHAN 74 92 74 92/ 30 40 20 40 ALBANY 74 94 74 94/ 30 40 20 40 VALDOSTA 74 94 74 94/ 30 40 20 40 CROSS CITY 73 93 74 93/ 20 30 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && PUBLIC/MARINE...JAMSKI AVIATION/FIRE WEATHER...MCNATT
Hazardous weather outlook, Aug 15, 4:18 AM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 518 AM EDT MON AUG 15 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-161000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 518 AM EDT MON AUG 15 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING ALONG THE SEA BREEZE FRONT AND IN RESPONSE TO AN UPPER LEVEL DISTURBANCE. THESE STORMS THAT DEVELOP ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT STRONG STORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN... AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA MID WEEK...AFTERNOON THUNDERSTORM ACTIVITY WILL DECREASE. AFTER THIS RIDGE MOVES WEST OF THE REGION BY LATE INTO THE WEEK OR INTO THE WEEKEND...SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE ONCE AGAIN. .SPOTTER CALL TO ACTION STATEMENT... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 17-GOULD
In the hours before
Special weather statement, Aug 15, 4:55 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 PM EDT MON AUG 15 2005 FLZ017-152220- LEON FL- INCLUDING THE CITIES OF...TALLAHASSEE 555 PM EDT MON AUG 15 2005 AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEAST LEON COUNTY FLORIDA NEAR BELLAIR AND MOVING NORTHWEST AT 7 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Aug 15, 4:59 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 559 PM EDT MON AUG 15 2005 GAZ158-152220- THOMAS GA- INCLUDING THE CITIES OF...THOMASVILLE 559 PM EDT MON AUG 15 2005 AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THOMASVILLE IN THOMAS COUNTY GEORGIA. THIS STORM IS MOVING NORTH-NORTHEAST AT 4 MPH AND WILL TRAVEL BETWEEN OCHLOCKONEE AND COOLIDGE. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Aug 15, 5:04 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 604 PM EDT MON AUG 15 2005 ALZ066-152245- DALE AL- INCLUDING THE CITIES OF...DALEVILLE...FORT RUCKER AND OZARK 604 PM EDT MON AUG 15 2005 AT 503 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHERN DALE COUNTY MOVING TO THE SOUTH AT 5 MPH. THIS THUNDERSTORM WAS NEAR THE COMMUNITY OF BARNES. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. IF THIS THUNDERSTORM APPROACHES YOUR AREA...SEEK SHELTER IMMEDIATELY INSIDE A STRONG STURDY STRUCTURE. LIGHTNING IS ONE OF NATURES BIGGEST KILLERS AND THIS THUNDERSTORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. 38-GODSEY
Special weather statement, Aug 15, 5:39 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 639 PM EDT MON AUG 15 2005 FLZ014-015-GAZ158-152323- FRANKLIN FL-GULF FL-THOMAS GA- INCLUDING THE CITIES OF...APALACHICOLA...CARRABELLE... PORT ST. JOE AND THOMASVILLE 639 PM EDT MON AUG 15 2005 AT 627 PM EDT(527 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER EASTERN GULF COUNTY... WHITE CITY AND HOWARD CREEK. THESE STORMS ARE ONLY DRIFTING SOUTH AND MAY ALSO IMPACT ADJACENT FRANKLIN COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Aug 15, 5:44 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 644 PM EDT MON AUG 15 2005 FLZ016-152328- GADSDEN FL- 644 PM EDT MON AUG 15 2005 AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWEST GADSDEN COUNTY FLORIDA...NEAR HARDAWAY. THIS STORM WAS ALMOST STATIONARY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Aug 15, 6:01 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 701 PM EDT MON AUG 15 2005 ALZ067-152345- HENRY AL- INCLUDING THE CITIES OF...ABBEVILLE AND HEADLAND 701 PM EDT MON AUG 15 2005 AT 600 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WESTERN HENRY COUNTY MOVING SOUTHWEST AT 15 MPH. THIS STRONGEST PORTION OF THIS STORM HAS MOVED INTO DALE COUNTY... BUT THIS STORM IS STILL CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH... DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. THIS STORM IS PRODUCING CONTINUOUS LIGHTNING AND IS STILL EXTREMELY DANGEROUS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THIS DANGEROUS STORM PASSES. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:35 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 40 min |
| Aug 14, 8:24 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 36 min |
| Aug 15, 5:11 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 49 min |
| Aug 15, 5:17 PM CDT | Severe Thunderstorm Warning | TAE | Dale | 43 min |
| Aug 15, 5:58 PM CDT | Severe Thunderstorm Warning | TAE | Dale | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.